MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA117901A
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis of production records indicated the device lots met all pre-release specifications.The device remains implanted and the device delivery system was discarded at the facility, so direct product analysis is not possible.Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2022, a patient presented for aortic treatment utilizing a gore® viabahn® vbx balloon expandable endoprosthesis (vbx) device.It was reported that the physician attempted to advance the vbx device without protection (the sheath selected was too short) to the aortic lesion, but it failed to cross.The vbx device was then removed from the patient.The lesion was ballooned, and the vbx device was again advanced without sheath protection, but still could not cross the treatment site.When the physician attempted to remove the vbx device by pulling it back through the sheath, the stent dislodged from the balloon.The physician was able to push the dislodged vbx device to the intended treatment site using the balloon catheter and then successfully deploy the vbx device over the lesion.There was no reported harm to the patient.
 
Additional Manufacturer Narrative
Ifu statements the vbx device ifu was reviewed with respect to the complaint detail for the applicable region and time period, and the following ifu statements were identified as related to the complaint.Introduction and positioning of the gore® viabahn® vbx balloon expandable endoprosthesis 1.Select the compatible size introducer sheath from table 1.Always use an appropriately sized sheath for the implant procedure.It is advisable to use a sheath or guide catheter that is long enough to cross the lesion.Use of a guide sheath or guide catheter minimizes the risk of dislodging the endoprosthesis from the balloon during tracking.5.Using fluoroscopic guidance, advance the delivery catheter over the guidewire via the angiographic sheath.Advance cautiously, especially if resistance is felt.If excessive resistance is felt, remove the delivery catheter and sheath together as a unit.7.Once the optimal position is verified fluoroscopically, the endoprosthesis is ready to be deployed.Note: should it become necessary to remove either a partially expanded or non-deployed gore® viabahn® vbx balloon expandable endoprosthesis from the vessel, do not withdraw the gore® viabahn® vbx balloon expandable endoprosthesis back into the introducer sheath after the endoprosthesis is fully introduced.To remove the gore® viabahn® vbx balloon expandable endoprosthesis, it can be withdrawn to a position close to but not into the introducer sheath.Both the gore® viabahn® vbx balloon expandable endoprosthesis and introducer sheath can then be removed in tandem.After removal, neither the gore® viabahn® vbx balloon expandable endoprosthesis nor the introducer sheath should be reused.Do not attempt to pull an endoprosthesis system that has been either partially expanded or not expanded back into the introducer sheath, as dislodgement of the endoprosthesis from the balloon may occur.Warnings do not withdraw the gore® viabahn® vbx balloon expandable endoprosthesis back into the introducer sheath once the endoprosthesis is fully introduced.Withdrawing the gore® viabahn® vbx balloon expandable endoprosthesis back into the introducer sheath can cause dislocation and/or dislodgement and damage to the endoprosthesis, premature deployment, deployment failure, and/or catheter separation which may result in vessel damage and/or ischemia, potentially requiring surgical intervention.If removal prior to deployment is necessary, withdraw the gore® viabahn® vbx balloon expandable endoprosthesis to a position close to but not into the introducer sheath.Both the gore® viabahn® vbx balloon expandable endoprosthesis and introducer sheath can then be removed in tandem.After removal, do not reuse the gore® viabahn® vbx balloon expandable endoprosthesis or introducer sheath.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
kaitlin barnash
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key15352907
Report Number2017233-2022-03290
Device Sequence Number20299459
Product Code PRL
UDI-Device Identifier00733132637751
UDI-Public00733132637751
Combination Product (Y/N)Y
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/20/2025
Device Model NumberBXA117901A
Device Catalogue NumberBXA117901A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2022
Supplement Date Received by Manufacturer08/23/2022
Initial Report FDA Received Date09/02/2022
Supplement Report FDA Received Date10/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexFemale